Alert archive / Mississippi / Flash Flood Warnings in 2002
Flash Flood Warning 54, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 26, 2002, 7:39 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2002, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 26, 2002, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties DeSoto County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 270039
FFWMEM
MSC033-107-119-137-143-270330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CDT THU SEP 26 2002
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI
PANOLA COUNTY IN NORTHWEST MISSISSIPPI
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI
TATE COUNTY IN NORTHWEST MISSISSIPPI
TUNICA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1030 PM CDT.
* AT 736 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN CONTINUING
ACROSS NORTHWEST MISSISSIPPI. RADAR ESTIMATES OF 4 TO 5 INCHES OF
RAIN HAS FALLEN SINCE MIDNIGHT...WITH AN ADDITIONAL INCH OR TWO
POSSIBLE BEFORE THE RAIN ENDS LATER THIS EVENING.
IN ADDITION...LOCAL LAW ENFORCEMENT REPORTED FLOODING IN SEVERAL
AREAS...INCLUDING BATESVILLE AND TUNICA. SEVERAL ROADS ARE REPORTED
CLOSED IN EACH OF THE WARNED COUNTIES.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY...AND MOVE TO HIGHER GROUND.
LAT...LON 3499 8976 3421 8975 3413 9045 3450 9039
3452 9059 3497 9029What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:55 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 26, 2:55 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT THU SEP 26 2002 ..MAIN FCST ISSUE FLASH FLOODING... .FIRST PERIOD... HVY RNFL IS OCCURRING TO THE NORTHWEST OF ISIDORE/S CIRCULATION CENTER...IN THE DEFORMATION ZONE...FROM NORTHWEST MISSISSIPPI TO INTO WEST TENNESSEE. ALREADY RNFL IN THE 3 TO 6 INCHES CATEGORY HAS FALLEN ACRS MUCH OF NRN MS. CURRENT FFA IS PERFECT. DEBATED EXTENDING INTO THE THREE COUNTIES NOT YET INCLUDED IN W TN...BUT ESTIMATES INDICATE ONLY .3 INCHES SINCE THE RAIN BEGAN. ALSO...WILL ISSUE A SEVERE WEATHER OUTLOOK FOR ISOLD TORNADO THREAT ACRS NERN MS AND ADJACENT W TN SINCE THE CIRCULATION CENTER SHOULD TRACK OVER THIS AREA. LATEST AVN HAS MOVED THE TRACK OF THE SFC LOW A BIT FARTHER W. THIS IS CONSISTENT WITH RADAR AND SATL TRENDS AND IS CAUSING MORE HVY RNFL FARTHER W. .LATER PERIODS... ISIDORE MAKES A RAPID EXIT FRIDAY MORNING. WEATHER TURNS RATHER TRANQUIL AFTER 18 HRS AS SFC HI PRES BUILDS INTO THE RGN. ALTHOUGH MODIFIED...A PIECE OF THE RATHER CHILLY AIRMASS ACRS THE NRN US CIRCULATES INTO THE MIDSOUTH FROM FRIDAY NIGHT THRU SAT. WILL GO SLGTLY NR OR BLO CLIMO...BEFORE UPR RDG BEGINS TO TAKE HOLD WITH DVLPG WARMING TREND FOR SUN AND MON. .EXTENDED FCST... MAIN FOCUS THIS EXTENDED PACKAGE WILL BE DVLPG UPR RDG ACRS SERN US BEGINNING ON DAY 3. THIS RDG WILL KEEP ABV AVE TEMPS ACRS THE CWFA THRU DAY 6. DRY CIRCULATION AROUND THE UPR HIGH FOR DAYS 3 THRU 6 WILL BE BENEFICIAL AFTR HVY RNFL TODAY. H5 TROF SWINGS INTO CENTRAL US AND KICKS A CDFNT INTO THE MIDSOUTH FOR DAY 7 SO WILL INCLUDE TSTMS IN THE FCST. HAVE GOOD CONFIDENCE IN THIS FCST WITH ECMWF/CANADIAN AND MRF ALL IN AGREEMENT. PRELIMINARY NUMBERS... MEM 065/079 060/080 060 MKL 066/077 056/080 055 JBR 062/080 057/080 057 TUP 066/078 057/081 056 .MEG...FLOOD WATCH TONIGHT FOR NRN MS AND W TN...EXCEPT LAKE...DYER...AND OBION COUNTIES. BELLES
In the hours before
Special weather statement, Sep 26, 3:20 PM CDT, 4 hours 19 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ002>004-019>021-048>055-088>092-270900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT THU SEP 26 2002 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE RISK AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM JACKSON TN TO OXFORD MS AND INCLUDES THE TUPELO AND CORINTH AREAS. THE MAIN THREAT IS FOR ISOLATED TORNADOES WHICH ARE POSSIBLE NEAR THE TRACK OF ISIDORE THROUGH TONIGHT OVER NORTHEAST MISSISSIPPI AND SOUTHEASTERN PORTIONS OF WEST TENNESSEE. EXCESSIVE RAINFALL WILL ALSO BE A CONTINUED THREAT OVER NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE THROUGH THE EVENING. THIS EXCESSIVE RAINFALL COULD EASILY ALLOW FLOODING TO OCCUR. PEOPLE LIVING IN THE MIDSOUTH WILL NEED TO STAY TUNED FOR LATER STATEMENTS OR POSSIBLE WARNINGS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:26 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Tishomingo | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.